Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


unexplained knee pain and atripla
Feb 14, 2012

I have severe left knee pain caused by atripla, Im treated for HIV in one of the biggest aids clinics in the world, where I have contact with thousands of people taken atripla and the amount of people with severe left knee pain is very high... the side effect is so obvious that you can see 20% of the patients walking with canes. The attitude of the doctors in the clinic is that, since they don't understand the problem, it doesn't exist. I see many people with the same problem in your site (and many others) and I was surprised to see the same attitude of the doctors: since we dont understand it, is not a side effect. Help me to raise awareness in the medical community of this problem.

Response from Dr. Henry

Thanks for posting your concern. My experience has been quite different. Our clinic has hundreds of patients on Atripla or its components without a clear pattern of knee or joint problems due to the drugs not explained by other problems including osteoarthritis, degenerative joint disease, gout, injury or other explanations that are common in the general population (esp with aging) and may be somewhat more common in HIV patients. In our clinic if a patient has a severe knee problem we would evaluate that including imaging and rheumatology and orthopedic consultation -if a drug was suspected of causing the problem we would try a trial switching to a different regimen. KH



Previous
Edurant + ABC only,
Next
jock itch?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement